MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC
Model Number PCO3020FX
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Injury (2348)
Date of Event 02/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, this was a hernia procedure midline ovhr.The mesh migrated and rolled up into small bowel, this part had to be removed.The patient presented with an enterocutaneous fistula.Supplementary intervention was needed due to the enterocutaneous fistula.A end-to-end anastomoses was performed with standard surgical procedure for partial removal of the affected small bowel, removal of the enterocutaneous fistula with the rolled up mesh.The surgical time was extended 30 minutes or more due to removal of rolled up mesh.The incision was extended more than one inch.The wound was closed with sutures and standard abdominal wall closure.The patient outcome is alive with injury.The specimen was collected an sent to pathology (b)(6) to clarify if there are pathological changes of the small bowel.There will be an additional operation to correct the issue.The mesh was implanted (b)(6) 2015 and partial explant (b)(6) 2018 (28.1 months).
 
Additional Manufacturer Narrative
Evaluation summary: a review of the device history record has been performed and no failure has been found that may relate to the reported conditions have been noted.The visual examination of the provided pictures shows that the mesh was rolled up into the small bowel.It should be noted that there is no information regarding the first surgery have been found.The product ifu (instructions for use) which accompanies each device states in chapter ¿possible complications¿ that: the possible complications associated with the use of device optimized composite mesh are those typically associated with surgically implantable materials: seroma/ hematoma/recurrence/adhesions/chronic pains/infection/fistula formation/irritation/inflammation/ allergic reactions to the components of the product.The report has been added to our product complaints database which is monitored for similar occurrences.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.Although a specific root cause analysis could not be performed, the incident is maintained in our database for a broader trend analysis.If additional information is obtained, or the sample is returned, we will re-open this investigation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key7388581
Report Number9615742-2018-00636
Device Sequence Number238794
Product Code FTL
UDI-Device Identifier10884521179844
UDI-Public10884521179844
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K110663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberPCO3020FX
Device Catalogue NumberPCO3020FX
Device Lot NumberPOF0514X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/10/2018
06/01/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date04/26/2018
06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient Weight112